Alert archive / Florida / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 23, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Mar 31, 2011, 4:39 PM EDT for 4 counties in Florida. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2011, 4:39 PM EDT (20:39 UTC)
- Expired
- Mar 31, 2011, 5:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
Counties Hardee County, FL, Hillsborough County, FL, Manatee County, FL, Sarasota County, FL
The radar
The Tampa radar (KTBW), 27 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 4:44 PM EDT | TSTM WND GST 60 | Sarasota Bradenton Airp, FL | THE ASOS AT THE SARASOTA BRADENTON INTERNATIONAL AIRPORT MEASURED A WIND GUST OF 52 KNOTS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 12:46 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 8.7 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 728 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 787 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 543 m²/s²
- 0-3 km storm-relative helicity
- 606 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.9
The text
As transmitted, in the capitals the NWS used until 2016.
961
WUUS52 KTBW 312039
SVRTBW
FLC049-057-081-115-312115-
/O.NEW.KTBW.SV.W.0023.110331T2039Z-110331T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
439 PM EDT THU MAR 31 2011
THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN HARDEE COUNTY IN FLORIDA.
SOUTHERN HILLSBOROUGH COUNTY IN FLORIDA.
NORTHERN MANATEE COUNTY IN FLORIDA.
NORTHWESTERN SARASOTA COUNTY IN FLORIDA.
* UNTIL 515 PM EDT
* AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR BAYSHORE GARDENS...OR NEAR
BRADENTON...AND MOVING NORTHEAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BAYSHORE GARDENS.
ELLENTON.
PARRISH.
DUETTE.
THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 217 AND 229.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING
FOR SOUTHWESTERN FLORIDA.
&&
LAT...LON 2765 8240 2762 8211 2756 8205 2738 8251
2739 8257 2742 8260 2744 8265 2741 8263
2739 8263 2739 8264 2747 8271 2749 8272
TIME...MOT...LOC 2039Z 249DEG 58KT 2742 8258
$$
JOHNSON3 follow-up statements
863
WWUS52 KTBW 312046
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
446 PM EDT THU MAR 31 2011
FLC049-057-081-115-312115-
/O.CON.KTBW.SV.W.0023.000000T0000Z-110331T2115Z/
HARDEE FL-MANATEE FL-SARASOTA FL-HILLSBOROUGH FL-
446 PM EDT THU MAR 31 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHERN HILLSBOROUGH...NORTHWESTERN SARASOTA...NORTHERN MANATEE
AND WESTERN HARDEE COUNTIES...
AT 443 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR ONECO...OR NEAR BRADENTON...MOVING EAST
AT 45 MPH.
AT 442 PM...SARASOTA BRADENTON AIRPORT REPORTED A WIND GUST OF 60
MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING
FOR SOUTHWESTERN FLORIDA.
&&
LAT...LON 2752 8260 2765 8240 2762 8211 2756 8205
2738 8251 2739 8257 2743 8262 2739 8264
2741 8264 2742 8262 2744 8264 2747 8264
TIME...MOT...LOC 2046Z 249DEG 58KT 2746 8246
$$
JOHNSON050
WWUS52 KTBW 312053
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
453 PM EDT THU MAR 31 2011
FLC049-057-312103-
/O.CAN.KTBW.SV.W.0023.000000T0000Z-110331T2115Z/
HARDEE FL-HILLSBOROUGH FL-
453 PM EDT THU MAR 31 2011
...THE SEVERE THUNDERSTORM WARNING FOR HILLSBOROUGH AND HARDEE
COUNTIES IS CANCELLED...
GUSTY WINDS TO 40 MPH ARE POSSIBLE...BUT SHOULD REMAIN BELOW SEVERE
LIMITS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING
FOR SOUTHWESTERN FLORIDA.
LAT...LON 2754 8252 2764 8238 2762 8211 2756 8206
2738 8251 2739 8257 2743 8258
TIME...MOT...LOC 2053Z 249DEG 58KT 2750 8234
$$
FLC081-115-312115-
/O.CON.KTBW.SV.W.0023.000000T0000Z-110331T2115Z/
MANATEE FL-SARASOTA FL-
453 PM EDT THU MAR 31 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHWESTERN SARASOTA AND NORTHERN MANATEE COUNTIES...
AT 447 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED 6 MILES EAST OF SAMOSET...OR 9 MILES EAST OF
BRADENTON...MOVING EAST AT 45 MPH.
THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 217 AND 224.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING
FOR SOUTHWESTERN FLORIDA.
&&
LAT...LON 2754 8252 2764 8238 2762 8211 2756 8206
2738 8251 2739 8257 2743 8258
TIME...MOT...LOC 2053Z 249DEG 58KT 2750 8234
$$
JOHNSON536
WWUS52 KTBW 312105
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
505 PM EDT THU MAR 31 2011
FLC081-115-312115-
/O.CON.KTBW.SV.W.0023.000000T0000Z-110331T2115Z/
MANATEE FL-SARASOTA FL-
505 PM EDT THU MAR 31 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHWESTERN SARASOTA AND NORTHERN MANATEE COUNTIES...
AT 501 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR LAKE MANATEE STATE PARK...OR 17 MILES
EAST OF BRADENTON...MOVING EAST AT 45 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING
FOR SOUTHWESTERN FLORIDA.
&&
LAT...LON 2744 8247 2758 8235 2762 8222 2762 8211
2756 8206 2738 8251 2739 8257
TIME...MOT...LOC 2105Z 254DEG 43KT 2750 8225
$$
JOHNSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 2:33 PM EDT, 2 hours 6 minutes earlier.
Area forecast discussion, Mar 31, 2:33 PM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
233 PM EDT THU MAR 31 2011
.SHORT TERM (TONIGHT - SATURDAY)...SEVERE WEATHER ONGOING ACROSS
THE REGION BUT ACTIVITY HAS BECOME MORE LINEAR WITH FEWER
SUPERCELLS. EXPECT THIS TREND TO CONTINUE BUT STILL CANT RULE OUT
A TORNADO AS ACTIVITY PUSHES SOUTHWARD INTO WARM AND HUMID
ENVIRONMENT.
THE LEADING EDGE OF COOLER AND DRIER AIR IS MOVING THROUGH THE
PANHANDLE AT THIS TIME AND WILL PUSH THE RAIN OUT OF OUR REGION
BY MIDNIGHT OR SO. SKIES SHOULD CLEAR FROM NORTH TO SOUTH BY
SUNRISE. SOME PATCHY FOG MAY DEVELOP IN THE WAKE OF ALL THE
RAIN...ESPECIALLY OVER THE NATURE COAST.
SUNSHINE RETURNS FOR FRIDAY AND SATURDAY WITH TEMPERATURES ON
FRIDAY ONLY IN THE UPPER 70S TO LOWER 80S...THEN RECOVERING BACK
TO NEAR NORMAL VALUES OF LOWER 80S NORTH TO MID 80S CENTRAL AND
SOUTH ON SATURDAY.
.LONG TERM (SATURDAY NIGHT THROUGH WEDNESDAY)... LATEST MODELS
HAVE NOW COME IN LINE AND SHOW PRETTY GOOD AGREEMENT THROUGH THE
LONG TERM PERIOD. THE MID/UPPER LEVEL TROUGH WILL MOVE OUT INTO
THE ATLANTIC OCEAN OVER THE WEEKEND WITH SOME RIDGING BUILDING
OVER THE SOUTHEAST U.S. AND FLORIDA INTO MONDAY BEFORE THE NEXT
DEEPENING TROUGH MOVES INTO THE EASTERN U.S. TUESDAY INTO
WEDNESDAY. MEANWHILE AT THE SURFACE...HIGH PRESSURE WILL MOVE
ACROSS THE AREA SUNDAY AND OUT INTO THE WESTERN ATLANTIC EARLY
NEXT WEEK AS THE NEXT STORM SYSTEM DEVELOPING OVER THE CENTRAL
U.S. MOVES EASTWARD. A SOUTHERLY FLOW WILL SETUP BETWEEN THESE TWO
SYSTEMS BRINGING WARM HUMID AIR BACK NORTH INTO THE AREA SETTING
US UP FOR WHAT LOOKS LIKE ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS TUESDAY AND TUESDAY NIGHT. LATEST GUIDANCE INDICATES
THAT THE COLD FRONT ASSOCIATED WITH THE STORM SYSTEM WILL MOVE
ACROSS THE REGION DURING TUESDAY NIGHT SO HAVE GONE WITH CHANCE
POPS FOR THIS TIME PERIOD. SKIES SHOULD BE CLEARING ON WEDNESDAY
WITH SOME DRIER AND SLIGHT COOLER AIR MOVING BACK IN.
TEMPERATURES WILL BE NEAR NORMAL TO A FEW DEGREES ABOVE NORMAL FOR
SATURDAY NIGHT THROUGH SUNDAY NIGHT...THEN SEVERAL DEGREES ABOVE
NORMAL FOR MONDAY THROUGH TUESDAY...BEFORE RETURNING TO CLOSER TO
NORMAL VALUES FOR WEDNESDAY.
&&
.AVIATION...
ONGOING SHOWERS AND STORMS WILL CONTINUE TO BRING GUSTY WINDS AND
TEMPO MVFR/IFR CONDITIONS TO TPA...PIE AND SRQ. ACTIVITY WILL MOVE
SOUTH OF AIRPORTS 22 TO 23Z THEN IMPACT FMY AND RSW THROUGH 23 TO
24Z.
&&
.MARINE...WINDS BEHIND THE MAIN LINE OF THUNDERSTORMS HAVE BEEN
RUNNING BETWEEN 20 AND 25 KNOTS WITH SOME HIGHER GUSTS AT TIMES.
WILL LEAVE THE SMALL CRAFT ADVISORY IN PLACE FOR NOW. WINDS TO THE
SOUTH ARE ONLY 10 TO 15 KNOTS BUT MAY INCREASE AS THE LINE PASSES.
CONDITIONS WILL IMPROVE RAPIDLY OVER THE WEEKEND AS HIGH PRESSURE
SETTLES OVER THE GULF WATERS.
&&
.FIRE WEATHER...DRIER AIR MAY RESULT IN BRIEF HUMIDITIES BELOW 35
PERCENT OVER THE INTERIOR FRIDAY AFTERNOON. RED FLAG CONDITIONS
ARE NOT EXPECTED.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 62 79 63 80 / 10 0 5 5
FMY 65 83 62 85 / 40 0 5 5
GIF 60 81 60 82 / 20 0 5 5
SRQ 63 80 62 80 / 20 0 5 5
BKV 54 79 55 80 / 10 0 5 5
SPG 66 79 66 79 / 10 0 5 5
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-ENGLEWOOD TO TARPON
SPRINGS OUT 20 TO 60 NM-TAMPA BAY WATERS-TARPON SPRINGS TO
SUWANNEE RIVER OUT 20 NM-TARPON SPRINGS TO SUWANNEE RIVER OUT
20 TO 60 NM.
&&
SHORT TERM/MARINE/FIRE WEATHER...JILLSON
LONG TERM...CLOSE
AVIATION...LAMARREHazardous weather outlook, Mar 31, 5:52 AM EDT, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 552 AM EDT THU MAR 31 2011 FLZ039-042-043-048>052-055>057-060>062-065-312200- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 552 AM EDT THU MAR 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... A COLD FRONT WILL MOVE ACROSS THE AREA LATER TODAY BRINGING SHOWERS AND THUNDERSTORMS. SOME OF THESE STORMS COULD BE STRONG TO SEVERE AND PRODUCE DAMAGING WINDS AND AN ISOLATED TORNADO. OTHERWISE STORMS WILL CONTAIN DEADLY LIGHTNING AND LOCALLY HEAVY RAINFALL RESULTING IN MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. ...RIP CURRENT IMPACT... MODERATE SOUTH TO SOUTHWEST WINDS TODAY WILL ALLOW FOR A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES. A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER INTO DEEPER WATER. TO AVOID GETTING CAUGHT IN A RIP CURRENT...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. AT UNGUARDED BEACHES AND NEAR PIERS...JETTIES...AND INLETS...DO NOT GO INTO THE SURF MUCH ABOVE YOUR KNEES. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT...DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. ANOTHER METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS. THEN...SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER. FORMAL ACTIVATION MAY BE NEEDED. CARLISLE
In the hours before
Special weather statement, Mar 31, 3:13 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
313 PM EDT THU MAR 31 2011
FLZ043-048-312000-
SUMTER-HERNANDO-
313 PM EDT THU MAR 31 2011
...STRONG THUNDERSTORMS WILL AFFECT HERNANDO AND CENTRAL SUMTER
COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS
LOCATED 13 MILES SOUTHWEST OF WEEKI WACHEE ACRES...OR 6 MILES
NORTHWEST OF HUDSON...MOVING EAST AT 65 MPH...WILL AFFECT WEEKI
WACHEE...SPRING HILL...BROOKSVILLE AND RIDGE MANOR...UNTIL 400 PM
EDT.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. THIS STORM WILL PRODUCE PEA SIZE
HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND WILL
CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2879 8195 2854 8194 2844 8241 2844 8265
2851 8267
TIME...MOT...LOC 1913Z 250DEG 55KT 2842 8273
JOHNSONSpecial weather statement, Mar 31, 3:16 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
316 PM EDT THU MAR 31 2011
FLZ049>052-312000-
POLK-PINELLAS-HILLSBOROUGH-PASCO-
316 PM EDT THU MAR 31 2011
...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN PASCO...NORTHERN
HILLSBOROUGH...NORTHERN PINELLAS AND WESTERN POLK COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS
LOCATED NEAR SAFETY HARBOR...OR NEAR CLEARWATER...MOVING EAST AT 40
MPH...WILL AFFECT SAFETY HARBOR...PALM HARBOR...LARGO AND
HIGHPOINT...UNTIL 400 PM EDT.
THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 261 AND 279.
THIS INCLUDES INTERSTATE 275 BETWEEN EXITS 30 AND 53.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. TORRENTIAL RAINS WILL REDUCE
VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2821 8276 2832 8224 2810 8205 2792 8254
2794 8254 2796 8255 2796 8270 2795 8271
2792 8265 2789 8262 2781 8281
TIME...MOT...LOC 1917Z 254DEG 33KT 2801 8269
JOHNSONLocal storm report, Mar 31, 3:44 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
344 PM EDT THU MAR 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1253 PM TSTM WND DMG 4 WNW BRADENTON 27.51N 82.64W
03/31/2011 MANATEE FL NWS EMPLOYEE
OFF DUTY NWS EMPLOYEE REPORTED NUMEROUS MEDIUM TO LARGE
BRANCHES AND SEVERAL TREES DOWN NEAR 15TH AVE NW AND 75TH
ST.
0700 AM TSTM WND DMG 1 SE LAND O' LAKES 28.21N 82.44W
03/31/2011 PASCO FL NEWSPAPER
DAMAGE TO CARPORTS AND POOL CAGES IN LAKE PADGETT ESTATES
NEIGHBORHOOD OF LAND O LAKES.
&&
FLEMINGSpecial weather statement, Mar 31, 3:46 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
346 PM EDT THU MAR 31 2011
FLZ050>052-055-312030-
POLK-MANATEE-PINELLAS-HILLSBOROUGH-
346 PM EDT THU MAR 31 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN
HILLSBOROUGH...SOUTHEASTERN PINELLAS...NORTHWESTERN MANATEE AND
WESTERN POLK COUNTIES FOR STRONG THUNDERSTORMS WITH STRONG WIND GUSTS
VALID UNTIL 430 PM EDT...
AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES
STRONG THUNDERSTORMS LOCATED 16 MILES WEST OF RUSKIN...OR 7 MILES
SOUTHEAST OF SAINT PETERSBURG BEACH...MOVING NORTHEAST AT 40 MPH WILL
AFFECT RUSKIN...SUN CITY CENTER...APOLLO BEACH AND WIMAUMA.
THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 229 AND 257.
THIS INCLUDES INTERSTATE 4 BETWEEN EXITS 17 AND 28.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE
PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2771 8275 2772 8273 2764 8271 2773 8270
2778 8262 2766 8266 2761 8258 2786 8240
2783 8253 2790 8241 2811 8205 2796 8181
2751 8266 2762 8259 2761 8272 2765 8274
2770 8275
TIME...MOT...LOC 1946Z 243DEG 35KT 2766 8263
JOHNSONLocal storm report, Mar 31, 4:10 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
410 PM EDT THU MAR 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM MARINE TSTM WIND 4 ESE BUOY C21 27.66N 82.62W
03/31/2011 M49 MPH GMZ830 FL MESONET
THE C-CUT PORTS STATION MEASURED A WIND GUST OF 43 KNOTS.
&&
COLSONSpecial weather statement, Mar 31, 4:27 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
427 PM EDT THU MAR 31 2011
FLZ051-052-055-056-312130-
HARDEE-POLK-MANATEE-HILLSBOROUGH-
427 PM EDT THU MAR 31 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN
HILLSBOROUGH...NORTHERN MANATEE...SOUTHERN POLK AND NORTHWESTERN
HARDEE COUNTIES FOR WITH STRONG WIND GUSTS VALID UNTIL 530 PM EDT...
AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES
LOCATED NEAR RUSKIN...OR 12 MILES NORTHEAST OF PALMETTO...MOVING EAST
AT 55 MPH WILL AFFECT RUSKIN...PARRISH...SUN CITY CENTER AND WIMAUMA.
THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 217 AND 240.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE
PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2760 8274 2751 8270 2755 8263 2761 8260
2761 8258 2767 8254 2809 8145 2805 8143
2804 8145 2802 8142 2784 8135 2754 8194
2738 8257 2742 8260 2743 8266 2754 8275
2756 8274 2759 8276
TIME...MOT...LOC 2027Z 251DEG 48KT 2766 8240
JOHNSONThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 8:57 PM EDT | Special Marine Warning | TBW | 63 min | |
| Mar 31, 1:06 AM EDT | Special Marine Warning | TBW | 54 min | |
| Mar 31, 4:50 AM EDT | Small Craft Advisory | TBW | 17 hr | |
| Mar 31, 5:47 AM EDT | Special Marine Warning | TBW | 58 min | |
| Mar 31, 6:10 AM EDT | Tornado Warning | TBW | Hernando, Pasco | 50 min |
| Mar 31, 6:23 AM EDT | Severe Thunderstorm Warning | TBW | Hillsborough, Pasco, Pinellas | 52 min |
| Mar 31, 6:43 AM EDT | Special Marine Warning | TBW | 62 min | |
| Mar 31, 7:15 AM EDT | Special Weather Statement | TBW | Polk | 45 min |
| Mar 31, 7:30 AM EDT | Severe Thunderstorm Warning | TBW | Polk | 45 min |
| Mar 31, 7:49 AM EDT | Special Marine Warning | TBW | 26 min | |
| Mar 31, 7:53 AM EDT | Severe Thunderstorm Warning | TBW | Hillsborough, Pasco, Pinellas | 52 min |
| Mar 31, 8:24 AM EDT | Tornado Warning | TBW | Hillsborough, Pasco, Pinellas | 51 min |
| Mar 31, 8:38 AM EDT | Special Weather Statement | TBW | Levy | 52 min |
| Mar 31, 8:47 AM EDT | Special Marine Warning | TBW | 58 min | |
| Mar 31, 8:57 AM EDT | Tornado Warning | TBW | Hillsborough, Pasco, Polk | 33 min |
| Mar 31, 9:13 AM EDT | Special Marine Warning | TBW | 92 min | |
| Mar 31, 9:14 AM EDT | Special Weather Statement | TBW | Citrus, Hernando | 46 min |
| Mar 31, 9:26 AM EDT | Special Marine Warning | TBW | 94 min | |
| Mar 31, 9:29 AM EDT | Tornado Warning | TBW | Polk | 19 min |
| Mar 31, 9:36 AM EDT | Special Weather Statement | TBW | Hernando, Sumter | 39 min |
| Mar 31, 9:37 AM EDT | Areal Flood Advisory | TBW | Citrus, Hernando, Pasco, Polk, Sumter | 113 min |
| Mar 31, 9:39 AM EDT | Special Weather Statement | TBW | Levy | 51 min |
| Mar 31, 9:44 AM EDT | Tornado Warning | TBW | Citrus, Hernando, Sumter | 31 min |
| Mar 31, 10:09 AM EDT | Special Marine Warning | TBW | 51 min | |
| Mar 31, 10:14 AM EDT | Severe Thunderstorm Warning | TBW | Hernando, Sumter | 31 min |
| Mar 31, 10:29 AM EDT | Tornado Warning | TBW | Pinellas | 61 min |
| Mar 31, 10:37 AM EDT | Special Weather Statement | TBW | Citrus | 38 min |
| Mar 31, 10:52 AM EDT | Special Marine Warning | TBW | 23 min | |
| Mar 31, 11:09 AM EDT | Special Marine Warning | TBW | 66 min | |
| Mar 31, 11:14 AM EDT | Tornado Warning | TBW | Hillsborough, Pinellas | 46 min |
| Mar 31, 11:22 AM EDT | Severe Thunderstorm Warning | TBW | Hillsborough, Manatee, Pinellas | 38 min |
| Mar 31, 11:35 AM EDT | Severe Thunderstorm Warning | TBW | Hillsborough, Polk | 40 min |
| Mar 31, 11:47 AM EDT | Areal Flood Advisory | TBW | Hillsborough, Pinellas | 88 min |
| Mar 31, 11:51 AM EDT | Tornado Warning | TBW | Hillsborough, Polk | 39 min |
| Mar 31, 11:57 AM EDT | Severe Thunderstorm Warning | TBW | Hillsborough, Polk | 33 min |
| Mar 31, 12:01 PM EDT | Special Marine Warning | TBW | 59 min | |
| Mar 31, 12:01 PM EDT | Severe Thunderstorm Warning | TBW | Manatee | 44 min |
| Mar 31, 12:10 PM EDT | Special Weather Statement | TBW | Pinellas | 50 min |
| Mar 31, 12:13 PM EDT | Tornado Warning | TBW | Polk | 32 min |
| Mar 31, 12:16 PM EDT | Flash Flood Warning | TBW | Polk | 59 min |
| Mar 31, 12:23 PM EDT | Severe Thunderstorm Warning | TBW | Polk | 22 min |
| Mar 31, 12:25 PM EDT | Severe Thunderstorm Warning | TBW | Hillsborough, Manatee, Pinellas | 35 min |
| Mar 31, 12:27 PM EDT | Special Marine Warning | TBW | 63 min | |
| Mar 31, 12:53 PM EDT | Special Weather Statement | TBW | Polk | 52 min |
| Mar 31, 1:02 PM EDT | Special Marine Warning | TBW | 118 min | |
| Mar 31, 1:25 PM EDT | Areal Flood Advisory | TBW | Hillsborough, Manatee, Pinellas, Polk | 2 hr |
| Mar 31, 1:29 PM EDT | Severe Thunderstorm Warning | TBW | Hillsborough, Manatee | 31 min |
| Mar 31, 1:34 PM EDT | Special Weather Statement | TBW | Hillsborough, Pinellas | 41 min |
| Mar 31, 2:01 PM EDT | Special Weather Statement | TBW | Manatee | 44 min |
| Mar 31, 2:29 PM EDT | Special Weather Statement | TBW | Manatee, Sarasota | 46 min |
| Mar 31, 2:33 PM EDT | Special Marine Warning | TBW | 57 min | |
| Mar 31, 3:13 PM EDT | Special Weather Statement | TBW | Hernando, Sumter | 47 min |
| Mar 31, 3:16 PM EDT | Special Weather Statement | TBW | Pinellas | 44 min |
| Mar 31, 3:18 PM EDT | Special Marine Warning | TBW | 12 min | |
| Mar 31, 3:21 PM EDT | River Flood Warning | TBW | Pasco | 7 days |
| Mar 31, 3:21 PM EDT | River Flood Warning | TBW | Hillsborough | 3 days |
| Mar 31, 3:35 PM EDT | Special Marine Warning | TBW | 115 min | |
| Mar 31, 4:27 PM EDT | Special Weather Statement | TBW | Manatee, Polk | 63 min |
| Mar 31, 4:51 PM EDT | Severe Thunderstorm Warning | TBW | Manatee, Sarasota | 24 min |
| Mar 31, 5:18 PM EDT | Special Marine Warning | TBW | 57 min | |
| Mar 31, 5:22 PM EDT | Special Weather Statement | TBW | DeSoto, Hardee, Highlands, Sarasota | 53 min |
| Mar 31, 6:03 PM EDT | Severe Thunderstorm Warning | TBW | Hillsborough, Pasco, Pinellas | 29 min |
| Mar 31, 6:14 PM EDT | Special Marine Warning | TBW | 61 min | |
| Mar 31, 7:47 PM EDT | Special Marine Warning | TBW | 58 min | |
| Mar 31, 7:55 PM EDT | Special Weather Statement | TBW | Charlotte | 50 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.